Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 259, NWS Boston/Norton, MA

August 19, 2008Bristol County, Plymouth County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 19, 2008, 11:54 AM EDT for Bristol County, Plymouth County, Massachusetts. It was in force for 36 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 19, 2008, 11:54 AM EDT (15:54 UTC)
Expired
Aug 19, 2008, 12:30 PM EDT
In force
36 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Bristol County, MA, Plymouth County, MA

The radar

The Boston radar (KBOX), 36 km from the middle of the area, began a volume at 15:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 19, 11:58 AM EDTTSTM WND DMGBridgewater, MATREES DOWN ON OAK AND POND STREET
Aug 19, 12:00 PM EDTTSTM WND DMGBridgewater, MAMULTIPLE TREES DOWN IN PRISON COMPLEX
Aug 19, 12:20 PM EDTTSTM WND DMGPlymouth, MATREES AND WIRES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 3.9 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2008-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 773 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2008-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
773 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1082 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 191554
SVRBOX
MAC005-023-191630-
/O.NEW.KBOX.SV.W.0259.080819T1554Z-080819T1630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
1154 AM EDT TUE AUG 19 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...
  CENTRAL PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS...
  THIS INCLUDES THE CITY OF PLYMOUTH...

* UNTIL 1230 PM EDT

* AT 1152 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR MIDDLEBOROUGH...OR 7 MILES
  EAST OF TAUNTON...AND MOVING EAST AT 33 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HALIFAX BY NOON EDT...
  PLYMPTON BY 1205 PM EDT...
  CARVER BY 1210 PM EDT...
  KINGSTON BY 1215 PM EDT...
  PLYMOUTH BY 1220 PM EDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN
ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO
INDOORS NOW AND STAY AWAY FROM WINDOWS. MINOR POOR DRAINAGE FLOODING
IS ALSO EXPECTED. DRIVERS SHOULD AVOID FLOODED ROADWAYS.

LAT...LON 4184 7107 4202 7107 4203 7061 4199 7060
      4198 7062 4196 7062 4195 7054 4189 7051
      4184 7051 4181 7053
TIME...MOT...LOC 1554Z 271DEG 28KT 4193 7094

$$

KJC
2 follow-up statements
000 
WWUS51 KBOX 191604
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1204 PM EDT TUE AUG 19 2008

MAC005-191614-
/O.CAN.KBOX.SV.W.0259.000000T0000Z-080819T1630Z/
BRISTOL MA-
1204 PM EDT TUE AUG 19 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BRISTOL COUNTY IN
SOUTHEAST MASSACHUSETTS IS CANCELLED...

LAT...LON 4185 7096 4203 7093 4203 7061 4199 7060
      4198 7062 4196 7062 4195 7054 4189 7051
      4184 7051 4181 7055
TIME...MOT...LOC 1604Z 269DEG 29KT 4194 7080

$$

MAC023-191630-
/O.CON.KBOX.SV.W.0259.000000T0000Z-080819T1630Z/
PLYMOUTH MA-
1204 PM EDT TUE AUG 19 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT
FOR CENTRAL PLYMOUTH COUNTY...

AT 1201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR PLYMPTON...OR 8 MILES
WEST OF PLYMOUTH...MOVING EAST AT 33 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  KINGSTON BY 1210 PM EDT...
  PLYMOUTH BY 1215 PM EDT...

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS 
BRIDGEWATER.  SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS

LAT...LON 4185 7096 4203 7093 4203 7061 4199 7060
      4198 7062 4196 7062 4195 7054 4189 7051
      4184 7051 4181 7055
TIME...MOT...LOC 1604Z 269DEG 29KT 4194 7080

$$

KJC
000 
WWUS51 KBOX 191631
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1231 PM EDT TUE AUG 19 2008

MAC023-191641-
/O.EXP.KBOX.SV.W.0259.000000T0000Z-080819T1630Z/
PLYMOUTH MA-
1231 PM EDT TUE AUG 19 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PLYMOUTH COUNTY HAS
EXPIRED...

LAT...LON 4185 7096 4203 7093 4203 7061 4199 7060
      4198 7062 4196 7062 4195 7054 4189 7051
      4184 7051 4181 7055
TIME...MOT...LOC 1604Z 269DEG 29KT 4194 7080

$$

KJC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 11:23 AM EDT, 31 minutes earlier.

Area forecast discussion, Aug 19, 11:23 AM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1123 AM EDT TUE AUG 19 2008

.SYNOPSIS...
A COLD FRONT CROSSING SOUTHEASTERN NEW ENGLAND THIS AFTERNOON...
WILL BE ACCOMPANIED BY SCATTERED STRONG TO SEVERE THUNDERSTORMS
MAINLY ACROSS SOUTHEASTERN MASSACHUSETTS CENTRAL AND SOUTHERN RHODE
ISLAND. THE FRONT WILL EXIT OFFSHORE LATE IN THE DAY WITH A DRY BUT
FALL-LIKE AIRMASS TO OVERSPREAD THE REGION TONIGHT AND WED. CANADIAN
HIGH PRESSURE WILL CREST OVER THE AREA THU...PROVIDING DRY DELIGHTFUL
WEATHER AT LEAST INTO SATURDAY ALONG WITH A WARMING TREND THIS
WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FORECAST GRIDS HAVE BEEN UPDATED FOR SVR PYM-TAN PVD SEWD THIS AFTN.

SKYWARN ACTIVIATION EXPECTED ARD 1230 PM.

2 STORMS TRYING TO FIRE LINCOLN RI AND VCNTY OWD AT 1120AM. 32KT AT
800 FT.

WE WILL UPDATE THE FCST AND GRIDS AGAIN AT 1145 AM. SOME TEMPS TRENDS
ARE VASTLY OFF IN THESE MIDDAY CLOUD COVER AIRMASS CHANGES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
AN UNSEASONABLY COOL AIRMASS WILL BE USHERED IN WITH A 1025 MB HIGH
NOSING IN FROM THE GREAT LAKES.  UNDER MOSTLY CLEAR SKIES LOW
TEMPERATURES SHOULD FALL INTO THE 40S ACROSS THE NORMALLY COLDER
OUTLYING LOCATIONS.  EVEN THE URBAN HEAT ISLANDS OF DOWNTOWN BOSTON
AND PROVIDENCE SHOULD SEE OVERNIGHT LOWS IN THE MID 50S.  WE
ACTUALLY MAY SEE A TOUCH OF OCEAN EFFECT CLOUDINESS BEGIN TO AFFECT
THE OUTER-CAPE AND NANTUCKET LATE AS COOL AIR MOVES OVER THE
RELATIVELY WARM OCEAN VERY LATE TONIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
WEDNESDAY...
AN EARLY SEASON FALL-LIKE AIRMASS WILL BE OVER THE REGION WED WITH
MORNING TEMPS IN THE 50S THROUGHOUT...WITH A FEW 40S ACROSS THE
HIGHER TERRAIN. IMPRESSIVE COLD AIR ADVECTION DURING THE DAY ONLY
ALLOWS 850 TEMPS TO RECOVER TO ABOUT +7C. THUS...FULL SUN AND GOOD
BOUNDARY LAYER MIXING WILL ONLY SUPPORT HIGHS IN THE 70S. A FEW
LOCATIONS IN THE HIGHER TERRAIN MAY ONLY SEE HIGHS IN THE UPPER 60S

THURSDAY THROUGH SATURDAY...
LARGE AMPLITUDE DEEP LAYER RIDGE CREST OVER THE REGION THU THRU AT
LEAST SAT...PROVIDING DRY WEATHER AND A GRADUAL WARMING TREND. BY
FRI AND SAT ALL MODEL GUIDANCE SUGGEST 850 TEMPS CLIMB TO +15C TO
+16C. THIS SHOULD PROMOTE HIGH TEMPERATURES IN THE MID TO UPPER 80S
AWAY FROM THE SOUTH COAST...ESPECIALLY SAT AS BOUNDARY LAYER DEEPENS
AND SURFACE WINDS BECOME SOUTHWEST.

SUNDAY AND MONDAY...

EAST COAST RIDGE LIKELY TO BEGIN BREAKING DOWN SOMETIME SUN OR MON
AS MODEL GUIDANCE IS IN GOOD AGREEMENT ON GREAT LAKES TROF
APPROACHING NEW ENGLAND SUN OR MON. MOISTURE FROM THE REMNANTS OF
FAY MAY BE ABSORBED INTO THIS TROF...SO THE RISK OF HEAVY DOWNPOURS
MAY BE AN ISSUE SUN AND/OR MON.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
TODAY...
VFR CONDITIONS WERE SEEN EARLY THIS MORNING AT MOST OF THE TERMINALS.

WE EXPECT A PERIOD OF MVFR AND EVEN VERY BRIEF IFR CONDITIONS FOR A
FEW HOURS AS A BAND OF SHOWERS/EMBEDDED THUNDERSTORMS DROPS DOWN THROUGH
PVD/FMH/HYA THIS AFTN. THE THUNDERSTORMS MAY BE STRONG ACROSS RHODE
ISLAND/SOUTHEAST MA AND CONTAIN GUSTY WINDS AND HAIL. CONDITIONS
SHOULD RAPIDLY IMPROVE TO VFR BY MID TO LATE AFTERNOON AS MUCH DRIER
AIR WORKS IN BEHIND THE FRONT. HOWEVER...NORTHWEST WINDS MAY GUST
INTO THE LOW 20 KNOTS BEHIND THE FRONT.

TONIGHT...
VFR.  HOWEVER...WILL HAVE TO WATCH THE HYA/ACK TERMINAL IN CASE
OCEAN EFFECT CLOUDS MAKE IT THAT FAR WEST VERY LATE TONIGHT.  IF
THIS WERE TO HAPPEN THEY COULD SEE A FEW HOURS OF MVFR CONDITIONS.

OUTLOOK /WEDNESDAY THROUGH SATURDAY/...

WED THROUGH SAT...VFR. N-NW WINDS MAY GUSTS TO 20-25 KT WED MORNING.

&&

.MARINE...
THIS AFTERNOON...A STRONG COLD FRONT WILL THEN SHIFT THE WINDS TO
THE NORTHWEST BY MID AFTERNOON. ALTHOUGH WINDS SHOULD GENERALLY
REMAIN BELOW SCA THRESHOLDS...THE PRESSURE GRADIENT FORCE BEHIND THE
FRONT MAY RESULT IN BRIEF SCA WIND GUSTS. IN ADDITION...GUSTY WINDS
35 KTS AND HAIL WILL IN TSTMS SRN PART OF CAPE COD BAY AND SRN PART
OF NARR BAY SOUTHWARD. THEREFORE....WILL GO AHEAD AND ISSUE A MARINE
WEATHER STATEMENT.

TONIGHT...WIND GUSTS ON BUFKIT ARE LIKELY UNDERDONE WITH AN
UNUSUALLY COOL AIRMASS MOVING OVER THE RELATIVELY WARM OCEAN
WATERS.  LATER SHIFTS WILL PROBABLY NEED TO HOIST SCA FOR NORTHWEST
25 KNOT WIND GUSTS FOR AT LEAST SOME OF OUR WATERS.

OUTLOOK...WEDNESDAY THROUGH SATURDAY...

GUSTY NORTH TO NORTHWEST WINDS OF 20-25 KT POSSIBLE WED MORNING AS
CANADIAN HIGH PRES BUILDS SOUTHEAST TOWARD NEW ENGLAND. THE HIGH
CREST OVER THE REGION THU THRU SAT...PROVIDING FINE BOATING WEATHER
TO THE SOUTHERN NEW ENGLAND WATERS.

&&

.CLIMATE...
AMAZINGLY BOS/PVD/BDL/ORH AND BOX HAVE NOT YET HIT 90 DEG OR HIGHER
THIS AUGUST IN FACT...MONTHLY TEMPERATURE DEPARTURES ARE RUNNING 2
TO 4 DEGS BELOW NORMAL. THE FOLLOWING ARE SOME STATS REGARDING THE
FREQUENCY OF 90 DEG DAYS DURING THE MONTH OF AUGUST IN PREVIOUS
YEARS:

                            BOS     PVD     BDL     ORH     BOX

AVG # OF 90 DEG DAYS:       2.6     2.1     3.3     0.6	    4.2
GREATEST # OF 90 DEG DAYS:  10/1988 10/2002 13/2002 6/1988  14/2002
MOST RECENT AUG WITHOUT A   2000    2004    2000    2005    2000
90 DEGREE DAY:

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...NOCERA/FRANK
NEAR TERM...DRAG 1123A
SHORT TERM...FRANK
LONG TERM...NOCERA
AVIATION...DRAG/NOCERA
MARINE...DRAG/NOCERA
CLIMATE...
Hazardous weather outlook, Aug 19, 11:40 AM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1140 AM EDT TUE AUG 19 2008

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-201200-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
1140 AM EDT TUE AUG 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
STRONG TO SEVERE THUNDERSTORMS ARE LIKELY BETWEEN NOON AND 330 PM IN
PLYMOUTH...BRISTOL COUNTIES OF SOUTHEAST MASSACHUSETTS ONTO BARNSTABLE
COUNTY AND ALSO CENTRAL AND SOUTHERN RHODE ISLAND. LARGE HAIL AND DAMAGING
WINDS ARE EXPECTED. IN ADDITION...HEAVY DOWNPOURS AND ASSOCIATED POOR
DRAINAGE FLOODING ARE POSSIBLE. THE THREAT OF SEVERE WEATHER WILL DIMINISH
RAPIDLY FROM NORTHWEST TO SOUTHEAST LATE THIS AFTERNOON AS A COLD EXITS
OFFSHORE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE POSSIBLE SUNDAY AND OR MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BEGIN AT NOON FOR SOUTHEASTERN NEW ENGLAND.

ANZ230>237-250-254-255-201200-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
1140 AM EDT TUE AUG 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE BETWEEN NOON AND 4 PM
FROM CAPE COD BAY TO NARRANGANSETT BAY INCLUDING THE PLYMOUTH COUNTY
COASTAL WATERS SOUTHWARD TO THE SOUTH COASTAL WATERS SOUTH OF
MASSACHUSETTS AND RHODE ISLAND. LARGE HAIL AND DAMAGING WINDS WITH
GUSTS TO 50 KT ARE POSSIBLE. THE THREAT OF SEVERE WEATHER WILL
DIMINISH RAPIDLY FROM NORTHWEST TO SOUTHEAST LATE THIS AFTERNOON AS A
COLD EXITS OFFSHORE.

IMMEDIATELY BEHIND THE COLD FRONT NORTH TO NORTHWEST WINDS MAY GUSTS
TO 25 KT LATE THIS AFTERNOON AND EARLY EVENING. ANOTHER SURGE OF
GUSTY NORTHWEST WINDS WILL ARRIVE EARLY WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS ARE POSSIBLE SUNDAY AND OR MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

DRAG

In the hours before

Special weather statement, Aug 19, 11:24 AM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1124 AM EDT TUE AUG 19 2008

MAZ013-017-018-020-RIZ001-002-191600-
NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE
RI-SOUTHERN BRISTOL MA-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-
1124 AM EDT TUE AUG 19 2008

AT 1118 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH 2 MILES NORTHWEST OF CENTRAL FALLS...OR ABOUT 6 MILES SOUTHWEST
OF NORTH ATTLEBOROUGH...MOVING EAST AT 37 MPH.

THE THUNDERSTORM WILL BE NEAR...ATTLEBOROUGH AND NORTH ATTLEBOROUGH
BY 1130 AM EDT...TAUNTON AND NORTON BY 1140 AM EDT...RAYNHAM AND
BERKLEY BY 1150 AM EDT...MIDDLEBOROUGH AND LAKEVILLE BY NOON EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

KJCC
Special weather statement, Aug 19, 11:36 AM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1136 AM EDT TUE AUG 19 2008

MAZ013-016>019-191600-
EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-WESTERN
NORFOLK MA-WESTERN PLYMOUTH MA-
1136 AM EDT TUE AUG 19 2008

AT 1133 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 3 MILES EAST OF FOXBOROUGH...OR ABOUT 8 MILES WEST
OF BROCKTON...MOVING EAST AT 36 MPH.

THE THUNDERSTORM WILL BE NEAR...BROCKTON AND WHITMAN BY 1150 AM
EDT...HANSON AND HANOVER BY NOON EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

KJC
Special weather statement, Aug 19, 11:48 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1148 AM EDT TUE AUG 19 2008

MAZ017>019-191615-
EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
1148 AM EDT TUE AUG 19 2008

AT 1143 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 45
MPH OVER RAYNHAM...OR ABOUT 2 MILES NORTHEAST OF TAUNTON...MOVING
EAST AT 32 MPH.

THE THUNDERSTORM WILL BE NEAR...MIDDLEBOROUGH AND HALIFAX BY NOON
EDT...PLYMPTON AND CARVER BY 1210 PM EDT...PLYMOUTH AND KINGSTON BY
1220 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR
DRAINAGE AREAS.

KJC

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 8:42 PM EDTSevere Thunderstorm WarningBOXFranklin, Worcester55 min
Aug 19, 4:26 AM EDTMarine Weather StatementBOX14 hr
Aug 19, 11:59 AM EDTSpecial Marine WarningBOX61 min
Aug 19, 12:33 PM EDTSpecial Marine WarningBOX27 min
Aug 19, 12:41 PM EDTSevere Thunderstorm WarningBOXBarnstable34 min
Aug 19, 1:00 PM EDTSpecial Marine WarningBOX53 min
Aug 19, 1:20 PM EDTSpecial Marine WarningBOX25 min
Aug 19, 1:21 PM EDTSpecial Marine WarningBOX49 min
Aug 19, 3:16 PM EDTSevere Thunderstorm WarningBOXBristol, Plymouth29 min
Aug 19, 3:31 PM EDTSpecial Marine WarningBOX59 min
Aug 19, 3:38 PM EDTSevere Thunderstorm WarningBOXBarnstable, Bristol, Plymouth37 min
Aug 19, 4:13 PM EDTSevere Thunderstorm WarningBOXBarnstable17 min
Aug 19, 4:26 PM EDTSpecial Marine WarningBOX64 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.